Bergamot Oil Overdose
It is not known what to expect from a bergamot oil overdose. There was one reported case where a man consumed a large amount of Earl Grey tea (which contains bergamot oil) and had symptoms such as muscle cramps, blurred vision, and unusual sensations. Treatment for a bergamot oil overdose is likely to include pumping the stomach, administering certain medications, or providing supportive care.
An Overview of a Bergamot Oil OverdoseBergamot oil is an essential oil that is used as a flavoring agent (in foods and beverages), as aromatherapy oil, and as a scent in various products (such as cosmetics). It is not known what exactly to expect with a bergamot oil overdose, although the effects will likely depend on several factors, such as how much bergamot oil was taken and how it was taken (by mouth or applied to the skin).
If you happen to overdose on bergamot oil, seek immediate medical attention.
Symptoms of a Bergamot Oil OverdoseThere is one reported case where a man consumed a large amount of Earl Grey tea (which contains bergamot oil). He experienced the following symptoms:
- Muscle cramps and twitches
- Blurred vision
- Paresthesias (unusual sensations, such as burning or tingling).
It is not clear if these symptoms were due to the bergamot oil in the tea or to other components.
Treatment for a Bergamot Oil OverdoseIt is not known how best to treat a bergamot oil overdose. If the overdose was recent (and if bergamot oil was taken by mouth), your healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment (if necessary) will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on bergamot oil.